ADVERTISEMENT

Q. I am experiencing occasional tingling in my fingers and legs. What could be the cause of this?

Answered by
Dr. Rishav Bansal
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on May 01, 2020 and last reviewed on: Apr 01, 2021

Hello doctor,

I am a 39-year-old female office worker. Currently, I am on work from home status. I am experiencing occasional tingling in my fingers and legs. What could be the cause of this? I have taken Statin medicine last January for around three months due to an elevated level of cholesterol. But, I discontinued as advised by our office or company physician as my cholesterol levels are within the normal range. However, my last lab test showed the following results:

FBS 5.10.

Cholesterol 5.46.

Triglyceride 1.02.

HDL 1.62 and LDL 3.1.

With this, should I resume taking Statin? If so, how frequently? My previous prescription is daily at 10 mcg.

Also, is it safe for me to take Vitamin B complex supplements?

Thank you very much.

#

Hello,

Welcome to icliniq.com.

Tingling sensation suggests neuropathy. We need to find its cause and treat it. For now, Vitamin B12 will be more preferred over the Vitamin B complex. Your cholesterol is slightly elevated. You can try dietary restriction and exercise. If cholesterol still remains high, you can start Atorvastatin 10 mg before sleep daily.


The Probable causes:

1. Neuropathy evaluation.
2. Dyslipidemia.

Investigations to be done:

TSH (thyroid-stimulating hormone), Vitamin B12, and folate level (neuropathy evaluation workup).

Treatment plan:

1. Tablet Meganeuron (Alpha lipoic acid and Folic acid) once a day.
2. Tablet Atorvastatin 10 mg at night if cholesterol is still high.

Preventive measures:

Avoid oily food.
Daily 30 minutes brisk walking.

Regarding follow up:

Review with reports.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can vitamin B12 deficiency result in unbalancing while walking?

.. read your problem in detail and have not found anything abnormal in your test reports (attachment removed to protect patient identity). I am not aware what were your values before you started taking these medicine. Have you had any fall? Are you s...   Read full

I have severe neuropathy in feet and intense burning throughout the body. Why?

.. advise you on the following, for the next one month, for relief. (a) Alpha Lipoic Acid R+, 300 mg twice daily. (b) Vitamin B12 (Methylcobalamine), 500 mg daily. (c) Omega-3 fatty acid 1000 mg twice daily. Additionally, I would also advise you ...   Read full

What causes tingling sensation in arm?

.. in the left arm can be due to nerve compression in the neck or in the arm. You will need a thorough physical exam followed by electroneuromyography study of the arms and legs and if possible, MRI of the cervical spine. Meanwhile, do not lift heavy...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»
Aspirin - Uses, Dosage, Side Effects, Drug Warnings, and Precautions
Aspirin is a non-opioid analgesic or non-steroidal anti-inflammatory drug used to relieve mild to moderate pain, fever, ...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.